MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00689.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using benchmark delivery catheters (benchmarks).During the procedure, the distal end of a benchmark became kinked while being advanced into a neuron max 6f 088 long sheath (neuron max) and, therefore, the benchmark was removed.The physician then attempted to advance a new benchmark into the neuron max, however the distal end of the benchmark fractured while being advanced into the neuron max.The physician then successfully completed the procedure using a third benchmark with the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned benchmark was fractured at approximately at 14.0 cm from the hub.Conclusions: evaluation of the returned benchmark revealed a kinked and ovalized device.If the benchmark is forcefully gripped or pinched during use, damage such as an ovalization may occur.If the device is ovalized, resistance may be encountered while advancing the device into the parent catheter.During functional testing, the returned benchmark was attempted to be advanced through a demonstration neuron max and resistance was experienced when the ovalization was inserted into the neuron max hub.The benchmark was unable to be advanced further.Further evaluation revealed a kink.If the device is forcefully advanced against resistance, damage such as a kink may occur.Evaluation of the returned benchmark revealed a fracture on the proximal shaft.If the benchmark is forcefully manipulated at extreme angles outside the patient body, damage such as a kink may occur.If a kinked device is further manipulated, the kink may worsen to a fracture.No other damage was observed on the device, therefore, the fracture on the proximal end is likely the damage reported in the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: (b)(4) h3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8510264
Report Number3005168196-2019-00690
Device Sequence Number1650591
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2021
Device Catalogue NumberBMK6F105M
Device Lot NumberF84842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Date Report Sent to FDA01/01/2005